MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® MALECOT MODEL DRAIN; URETHERAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® MALECOT MODEL DRAIN; URETHERAL CATHETER
Model Number 086014
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a pinhole was found on the connection between the funnel and shaft.Per additional information received via email on 4 january 2020 from the investigator, the malecot was not made nor intended to have a balloon.However, a pinhole was found on the device.Per sample evaluation, it was found that there was a protrusion coming from the malecot.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event as confirmed as manufacturing related.A bardex 4 wing malecot was returned without its original packaging.A pinhole was found on the product.Protrusions were also found on the malecot.A potential root cause for this failure could be "incorrect dial setting, equipment failure or operator error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.".The user guide currently contains instruction that would assist in preventing potential user related causes of reported issue.".H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® MALECOT MODEL DRAIN
Common Device Name
URETHERAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9634648
Report Number1018233-2020-00555
Device Sequence Number3154161
Product Code FEW
UDI-Device Identifier00801741023835
UDI-Public(01)00801741023835
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2023
Device Model Number086014
Device Catalogue Number086014
Device Lot NumberMCCY3272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1